Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Heavy periods, hypothyroidism. Half of thyroid removed. TSH levels normal. Connection to polymenorrhea?

Hi. Can you tell me if there is any connection between hypothyroidism and polymenorrhea? I had half of my thyroid removed 8 years ago and I am now experiencing many symptoms of hypothyroidism even though my tsh levels come back normal. I have had very heavy periods for a while now but just recently started having my periods every 2 1/2 to 3 weeks.
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Infectious Diseases Specialist 's  Response
Welcome to HCM
Thanks for posting your query in HCM.I understand your concern.
Menstrual disturbances are very common in Thyroid disorders.As you are having hypothyroidism, you need to check your TSH levels once more along with Free T4 levels.

As your half of the thyroid is removed,your body may be deficient in thyroid hormones leading to your menstrual irregularities.Hypothyroidism is known to cause periods to come more frequently that is called polymenorrhea.

So i would advice you to confirm your Thyroid profile once more.

Hope you are happy with the answer.

Thank you
Answered: Tue, 28 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor